Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2011, 2:41 PM CDT for Hempstead County, Howard County, Arkansas. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 2:41 PM CDT (19:41 UTC)
- Expired
- Apr 20, 2011, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR
The radar
The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 2:42 PM CDT | HAIL 0.88 | 3 W Nashville, AR | RELAYED THROUGH EM |
| Apr 20, 2:46 PM CDT | HAIL 1 | 3 Sw Nashville, AR | HWY 27 NORTH BETWEEN NASHVILLE AND MINERAL SPRINGS |
| Apr 20, 2:47 PM CDT | HAIL 1.75 | Mineral Springs, AR | VOLUNTEER FIRE DEPT REPORTED HAIL BUSTED OUT HIS WINDSHIELD. |
| Apr 20, 3:02 PM CDT | HAIL 1.75 | 5 W Ozan, AR | UP TO GOLFBALL SIZE HAIL AT THE INTERSECTION OF 332 AND HWY 278N |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2758 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS54 KSHV 201941
SVRSHV
ARC057-061-202030-
/O.NEW.KSHV.SV.W.0089.110420T1941Z-110420T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
* UNTIL 330 PM CDT
* AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MINERAL SPRINGS...AND MOVING NORTHEAST AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CORINTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3410 9381 3401 9381 3401 9373 3397 9361
3397 9353 3395 9350 3397 9348 3397 9345
3393 9345 3377 9394 3393 9403
TIME...MOT...LOC 1941Z 243DEG 22KT 3389 9388
$$
032 follow-up statements
353
WWUS54 KSHV 201959
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CDT WED APR 20 2011
ARC057-061-202030-
/O.CON.KSHV.SV.W.0089.000000T0000Z-110420T2030Z/
HEMPSTEAD AR-HOWARD AR-
259 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR HOWARD AND HEMPSTEAD COUNTIES...
AT 254 PM CDT...TRAINED WEATHER SPOTTERS REPORTED HAIL THE SIZE OF
QUARTERS WITH THIS THUNDERSTORM. THIS STORM WAS LOCATED NEAR
NASHVILLE...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCCASKILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3410 9381 3401 9381 3401 9373 3397 9361
3397 9353 3395 9350 3397 9348 3397 9345
3393 9345 3377 9394 3393 9403
TIME...MOT...LOC 1958Z 243DEG 22KT 3394 9377
$$
03533
WWUS54 KSHV 202016
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT WED APR 20 2011
ARC061-202026-
/O.CAN.KSHV.SV.W.0089.000000T0000Z-110420T2030Z/
HOWARD AR-
316 PM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR HOWARD COUNTY IS CANCELLED...
LAT...LON 3401 9373 3397 9361 3397 9353 3395 9350
3397 9348 3397 9345 3393 9345 3386 9372
3398 9382 3401 9382
TIME...MOT...LOC 2016Z 243DEG 22KT 3399 9365
$$
ARC057-202030-
/O.CON.KSHV.SV.W.0089.000000T0000Z-110420T2030Z/
HEMPSTEAD AR-
316 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR HEMPSTEAD COUNTY...
AT 314 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
MCCASKILL...OR 6 MILES SOUTH OF MURFREESBORO...MOVING NORTHEAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF HEMPSTEAD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3401 9373 3397 9361 3397 9353 3395 9350
3397 9348 3397 9345 3393 9345 3386 9372
3398 9382 3401 9382
TIME...MOT...LOC 2016Z 243DEG 22KT 3399 9365
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:09 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 20, 11:09 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1109 AM CDT WED APR 20 2011 .DISCUSSION... FRONT...AS SEEN ON VIS SAT...NOW ALONG A MINEOLA TX...TO JUST SOUTH OF TXK AR...TO JUST SOUTH OF ELD AR LINE. FRONT HAS NOT MADE MUCH PROGRESS OVER THE LAST FEW HOURS...AND APPEARS TO HAVE STALLED FOR THE TIME BEING. THE FRONT MAY DRIFT A LITTLE FURTHER SOUTH BY THIS AFTERNOON...BUT SHOULD FINALLY COME TO A HALT BY THIS EVENING JUST SOUTH OF A TYR...SHV...MLU LINE. MAX/MIN TEMPS TODAY/TONIGHT WILL DEPEND HIGHLY ON THE PROGRESS /OR LACK THEREOF/ OF THE FRONT. HAVE UPDATED MAX AND HOURLY TEMP GRIDS TO ACCOUNT FOR CURRENT TEMPS/FRONTAL POSITION...AND A BEST GUESS AT HOW IT WILL BEHAVE THROUGH THE REMAINDER OF THE DAY. TO BE NOTED...MOST OF SW AR...SE OK...AND EXTREME NE TX HAVE ALREADY REACHED THEIR MAX TEMP FOR TODAY. POP- WISE...MADE A FEW MINOR EDITS. FOR THE MOST PART...SHOWERS AND THUNDERSTORMS WILL BE FAIR GAME ANYWHERE IN THE VICINITY AND AREAS S OF THE FRONT. MORNING SOUNDING REVEALED 4600 J/KG CAPE...AND WITH THE FRONT AND SEVERAL OUTFLOW BOUNDARIES LURKING...THERE IS AT LEAST A MARGINAL THREAT FOR PULSE-TYPE SEVERE STORMS TO DEVELOP. LAPSE RATES STILL LOOK SUFFICIENT...SO LARGE HAIL WOULD LIKELY BE THE MAIN THREAT. PRODUCTS OUT SHORTLY. /12/ && .AVIATION... VARIOUS MVFR CIGS CONTINUE ACROSS NE TX N OF THE INTERSTATE 20 CORRIDOR...AS WELL AS SE OK/SW AR...WITH THE LOWEST CIGS BEHIND A WEAK COLD FRONT EXTENDING FROM JUST S OF A TRL...TO OSA...TO TXK...TO LLQ LINE AS OF 14Z. VISIBLE SATELLITE LOOPS ALSO INDICATE A NWD MOVING OUTFLOW BNDRY ALONG THE AR/LA LINE...WITH ANOTHER OUTFLOW BNDRY DRIFTING S FROM NEAR CENTER TX...E TO JUST N OF IER...TO WINNFIELD AND JUST S OF MLU. THIS BNDRY SHOULD HALT LATER THIS MORNING AND BE A FOCUS FOR SCT CONVECTION AFTER 18-20Z DURING PEAK HEATING...WITH THE COLD FRONT TO THE N DRIFTING S INTO DEEP E TX AND N LA NEAR/JUST S OF I-20 BEFORE STALLING THIS EVENING. SCT CONVECTION WILL BE POSSIBLE N OF THE FRONT THIS MORNING...WITH ADDITIONAL CONVECTION FIRING DURING THE AFTERNOON ALONG/JUST AHEAD OF THE FRONT ACROSS NE TX/N LA/FAR SRN AR. WHILE MVFR CIGS WILL BE POSSIBLE THROUGH LATE MORNING AHEAD OF THE FRONT ACROSS E TX/N LA...THESE SHOULD BECOME VFR FOR MUCH OF THE AFTERNOON...ALTHOUGH MOISTURE POOLING ALONG/BEHIND THE FRONTAL ZONE WILL MAINTAIN MVFR CIGS THROUGH THE AFTERNOON MAINLY ACROSS EXTREME NE TX/SW AR. THE SCT CONVECTION THAT DOES DEVELOP MAY PERSIST THROUGH MID/LATE EVENING BEFORE DIMINISHING...WITH LOW MVFR/IFR CIGS AND REDUCED VSBYS DEVELOPING/SPREADING N ALONG BOTH SIDES OF THE FRONT AFTER 06Z THURSDAY. THESE LOW CIGS SHOULD PERSIST THROUGH MUCH OF THE MORNING BEFORE LIFTING...ALTHOUGH MVFR CIGS MAY PERSIST THROUGH THE AFTERNOON ALONG/N OF THE FRONT ACROSS EXTREME NE TX/SE OK/SW AR AS IT BEGINS TO LIFT BACK NWD. CAN/T RULE OUT ISOLATED -TSRA ALONG THE FRONT AS IT RETURNS NWD BY THURSDAY AFTERNOON. S WINDS 7-12KTS S OF THE FRONT...WILL BECOME NE 5-10KTS BEHIND THE FROPA MAINLY ALONG/N OF I-20. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 65 83 68 85 / 40 40 20 0 0 MLU 89 63 83 67 85 / 40 40 20 0 0 DEQ 68 55 75 65 80 / 30 40 30 20 20 TXK 72 58 78 66 82 / 30 40 30 20 20 ELD 76 60 78 66 83 / 40 40 20 0 0 TYR 85 67 83 69 84 / 40 40 20 20 20 GGG 86 65 83 69 84 / 40 40 20 0 0 LFK 91 70 86 69 86 / 40 40 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/15
Hazardous weather outlook, Apr 20, 11:47 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT WED APR 20 2011 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 211200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION- 1147 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW SHOWERS AND ISOLATED THUNDERSTORMS MAY BE POSSIBLE...AS A COLD FRONT MOVES SOUTH TODAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT AN ISOLATED STRONG STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE COLD FRONT IS FORECAST TO MOVE BACK NORTH BY THURSDAY AFTERNOON...WHICH WILL HELP TO AGAIN GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH ANY STORMS THAT DEVELOP. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-211200- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1147 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT JUST SOUTH OF THE INTERSTATE 30 CORRIDOR WILL MOVE VERY SLOWLY SOUTHWARD THIS AFTERNOON. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE FRONT DURING AFTERNOON HEATING. SHOULD ANY OF THESE STORMS BECOME SEVERE...THE MAIN THREAT WOULD MOST LIKELY BE LARGE HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A FEW STRONG THUNDERSTORMS ARE POSSIBLE THROUGH AT LEAST THURSDAY... BEFORE THE FRONTAL BOUNDARY BEGINS TO MOVE NORTH OF THE AREA. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. 12
In the hours before
Local storm report, Apr 20, 11:14 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL CLARKSVILLE 33.61N 95.06W
04/19/2011 E2.50 INCH RED RIVER TX LAW ENFORCEMENT
GOLFBALL TO TENNIS BALL SIZE HAIL FELL IN CLARKSVILLE.
MANY WINDOWS WERE BROKEN OUT...AND NUMEROUS CARS WERE
SIGNIFICANTLY DAMAGED.
&&
15Local storm report, Apr 20, 11:25 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL CLARKSVILLE 33.61N 95.06W
04/19/2011 E2.50 INCH RED RIVER TX LAW ENFORCEMENT
GOLFBALL TO TENNIS BALL SIZE HAIL FELL IN CLARKSVILLE.
MANY WINDOWS WERE BROKEN OUT...AND NUMEROUS CARS WERE
SIGNIFICANTLY DAMAGED.
&&
15Local storm report, Apr 20, 11:39 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 4 NE ASHDOWN 33.72N 94.08W
04/19/2011 E1.75 INCH LITTLE RIVER AR EMERGENCY MNGR
GOLFBALL SIZE HAIL IN THE COMMUNITY OF FOMBY.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 44 min |
| Apr 19, 8:25 PM CDT | Tornado Warning | SHV | Little River, Sevier | 50 min |
| Apr 19, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 45 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 61 min |
| Apr 19, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 50 min |
| Apr 19, 10:06 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 23 min |
| Apr 19, 10:13 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 62 min |
| Apr 19, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 62 min |
| Apr 19, 11:17 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 58 min |
| Apr 19, 11:43 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 62 min |
| Apr 20, 12:09 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 33 min |
| Apr 20, 1:41 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 39 min |
| Apr 20, 4:05 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 40 min |
| Apr 20, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 51 min |
| Apr 20, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.